Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 154, NWS Albuquerque, NM

July 9, 2007Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 9, 2007, 5:14 PM MDT for Roosevelt County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2007, 5:14 PM MDT (23:14 UTC)
Expired
Jul 9, 2007, 6:11 PM MDT
In force
57 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:36 PM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 9, 2:36 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT MON JUL 9 2007

.DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO THE EVENING HOURS. UPR LVL PATTERN IS BEGINNING TO
SHIFT A LITTLE. THIS WILL ALLOW A SERIES OF WEAK FRONTS/IMPULSES
TO DRIVE INTO THE EASTERN PLAINS RESULTING IN AN INCREASE OF
SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON THROUGH THE MID
WEEK. BY MID WEEK AS THE UPR LVL RDG GETS SQUASHED BETWEEN A TROF
TO THE NORTHEAST AN A DEVELOPING UPR LVL LOW TO THE SOUTHWEST.
THIS WILL TEND TO WEAKEN THE RDG JUST A BIT AND ALLOW AN UPSWING
IN CONVECTION THROUGH MID WEEK. THE UPR LVL RDG FORECAST TO
STRENGTHEN A BIT AN CENTER ITS AXIS ACROSS THE STATE BY THE LATE
WEEK INTO THE WEEKEND. HOWEVER...DUE TO THE INCREASES OF MOISTURE
INTO THE WEST SHOULD SEE AN UPSWING IN CONVECTION STATEWIDE FOR
THE LATER HALF OF THE WEEK. CURRENT FORECAST CONTINUES WITH
STATUS QUO WITH LITTLE OR NO CHANGES...JUST MINOR TWEAKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59 101  66  96 /   0   0   0  10
GALLUP..........................  52  96  59  90 /   0   0   0  10
GRANTS..........................  55  94  60  88 /   0   0   0  10
GLENWOOD........................  59  98  63  95 /  20  10  20  20
CHAMA...........................  46  86  46  83 /   5  10  10  30
LOS ALAMOS......................  57  91  56  86 /  10  10  10  20
RED RIVER.......................  41  75  47  73 /  30  30  30  30
TAOS............................  50  90  53  86 /  30  20  20  30
SANTA FE........................  57  91  56  87 /  20  10  20  20
SANTA FE AIRPORT................  59  94  61  89 /  10  10  20  20
ESPANOLA........................  59  97  62  93 /  10  10  10  20
ALBUQUERQUE HEIGHTS.............  69  97  70  92 /   5   5  10  20
ALBUQUERQUE VALLEY..............  67  98  70  93 /   5   5  10  20
ALBUQUERQUE FOOTHILLS...........  65  96  68  93 /   5   5  10  20
ALBUQUERQUE WEST MESA...........  64  97  69  93 /   5   5   5  20
SOCORRO.........................  65  98  67  94 /  10   0  10  20
SANDIA PARK/CEDAR CREST.........  57  88  61  88 /   5  10  20  20
MORIARTY/ESTANCIA...............  58  95  62  89 /  20  10  30  20
CARRIZOZO.......................  60  97  66  91 /  20  10  20  20
RUIDOSO.........................  54  84  59  77 /  20  10  30  20
RATON...........................  52  87  55  86 /  30  20  30  30
LAS VEGAS.......................  52  87  54  84 /  30  20  30  20
ROY.............................  59  87  61  86 /  30  20  30  20
CLAYTON.........................  62  89  63  89 /  30  20  30  20
SANTA ROSA......................  61  96  67  92 /  30  10  30  20
TUCUMCARI.......................  67  97  68  93 /  30  10  30  10
FORT SUMNER.....................  66  97  69  93 /  20  10  30  10
CLOVIS..........................  66  95  67  90 /  20  10  30  10
PORTALES........................  67  95  68  91 /  20  10  30  10
ROSWELL.........................  69 100  71  94 /  20  10  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16
Hazardous weather outlook, Jul 9, 5:48 AM MDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 AM MDT MON JUL 9 2007

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
548 AM MDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON
OR EARLY THIS EVENING ACROSS PORTIONS OF THE EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EACH AFTERNOON AND
EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
EASTWARD ACROSS THE PLAINS...WITH THE NORTHEAST MOST FAVORED
TUESDAY AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS. IN ADDITION...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN
WHICH COULD LEAD TO FLOODING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS EASTERN NEW MEXICO
EACH AFTERNOON OR EVENING THIS WEEK.

19

In the hours before

Special weather statement, Jul 9, 2:07 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT MON JUL 9 2007

NMZ011-012-092045-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
207 PM MDT MON JUL 9 2007

...STRONG THUNDERSTORMS ENTERING GUADALUPE COUNTY FROM THE WEST...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF ANTON
CHICO. MOVEMENT WAS SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS I-40
FROM MILE MARKERS 234 TO 243...THE MILAGRO EXIT UNTIL AROUND 300 PM.

ANOTHER STRONG THUNDERSTORM WILL PRODUCE SIMILAR WEATHER AS IT
REACHES VAUGHN FROM 230 TO 300 PM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO...FLYING C
RANCH...PINTADO AND VAUGHN.

THESE STORMS ARE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

44
Special weather statement, Jul 9, 2:22 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT MON JUL 9 2007

NMZ005-092045-
NORTHEAST HIGHLANDS-
222 PM MDT MON JUL 9 2007

...STRONG THUNDERSTORM MOVING OVER I-25 NEAR MAXWELL...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF RATON CREWS
AIRPORT. MOVEMENT WAS SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAXWELL.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

44
Special weather statement, Jul 9, 2:27 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
227 PM MDT MON JUL 9 2007

NMZ005-092100-
NORTHEAST HIGHLANDS-
227 PM MDT MON JUL 9 2007

...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL SAN MIGUEL COUNTY...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUJILLO. MOVEMENT WAS
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATE HIGHWAY 104 NEAR
TRUJILLO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

44
Special weather statement, Jul 9, 2:36 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT MON JUL 9 2007

NMZ005-092100-
NORTHEAST HIGHLANDS-
236 PM MDT MON JUL 9 2007

...STRONG THUNDERSTORM MOVING OVER RATON...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF RATON CREWS
AIRPORT. MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

44
Local storm report, Jul 9, 3:43 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             25 SE VAUGHN            34.35N 104.90W
07/09/2007  M0.75 INCH       LINCOLN            NM   CO-OP OBSERVER

            RAMON

&&

RJOJOLA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:15 PM MDTSevere Thunderstorm WarningABQGuadalupe60 min
Jul 9, 2:53 PM MDTSevere Thunderstorm WarningABQColfax67 min
Jul 9, 3:13 PM MDTSevere Thunderstorm WarningABQLincoln62 min
Jul 9, 3:15 PM MDTSevere Thunderstorm WarningABQGuadalupe60 min
Jul 9, 3:55 PM MDTSevere Thunderstorm WarningABQDe Baca65 min
Jul 9, 4:26 PM MDTSevere Thunderstorm WarningABQColfax52 min
Jul 9, 4:51 PM MDTSevere Thunderstorm WarningABQCurry40 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.